3 days popular7 days popular1 month popular3 months popular

Clinicians Warned Of The Aggressive Nature Of Meningitis Cases

More than 200 patients have been diagnosed with following with contaminated methylprednisolone from a compounding pharmacy.

In a clinical observation published early online in , researchers provide details about the clinical care, deterioration, and ultimately the death of one of the index cases in this .

The authors took care of a 51-year-old patient who initially sought emergency medical care for occipital headaches radiating to the face one week after having an in her neck. The otherwise healthy patient returned to the emergency room the next day with troublesome neurological symptoms. Over the next several days, her health continued to deteriorate rapidly, until she died 10 days later. An autopsy revealed severe brain and spinal cord damage.

The researchers conclude that the patient was contaminated with Exserohilum species, a species of fungi with a short, unknown incubation time. Clinicians and the public should be aware of the signs and symptoms of fungal meningitis following joint or bone , because in this outbreak, rapid diagnosis and treatment may be necessary to prevent serious complications and death.

Source

The article, Fatal Exserohilum Menengitis and CNS Vasculitis after Cervical Epidural Methylpredisolone Injection, is available for free at http://annals.org/article.aspx?articleid=1384432.
The lead author is Jennifer Lyons.
American College of Physicians